L -convergence of finite element Galerkin approximations for parabolic problems
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 13 (1979) no. 1, p. 31-54
@article{M2AN_1979__13_1_31_0,
     author = {Nitsche, Joachim A.},
     title = {$L\_\infty $-convergence of finite element Galerkin approximations for parabolic problems},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {Dunod},
     volume = {13},
     number = {1},
     year = {1979},
     pages = {31-54},
     zbl = {0401.65069},
     mrnumber = {527037},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_1979__13_1_31_0}
}
Nitsche, Joachim A. $L_\infty $-convergence of finite element Galerkin approximations for parabolic problems. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 13 (1979) no. 1, pp. 31-54. http://www.numdam.org/item/M2AN_1979__13_1_31_0/

Part a: literature cited

1. D. Archer, An O(h4) cubic spline collocation method for quasilinear parabolic equations, S.I.A.M, J. Numer. Anal., 14, 1977, p. 620-637. | MR 461934 | Zbl 0366.65054

2. J. H. Bramble and R. Scott, Simultaneous approximation in scales of Banach spaces (to appear). | MR 501990 | Zbl 0404.41005

3. J. H. Bramble, A. Schatz, V. Thomee and L. B. Wahlbin, Some convergence estimates for semidiscrete Galerkin type approximations for parabolic equations, S.I.A.M., J. Numer. Anal, 14, 1977, p. 218-241. | MR 448926 | Zbl 0364.65084

4. J. C. Cavendish and C. A. Hall, L∞-convergence of collocation and Galerkin approximations to linear two-point parabolic problems, Aequationes Math , 11, 1974, p. 230-249. | MR 362951 | Zbl 0301.65064

5. P. G. Ciarlet and P.-A. Raviart , Interpolation theory over curved elements with applications to finite element methods, Comp. Meth. Appl. Mech. Eng., l, 1972, p. 217-249. | MR 375801 | Zbl 0261.65079

6. J. Jr. Douglas and T. Dupont, A finite element collocation method for quasilinear parabolic equations, Math. Comp, 27, 1973, p. 17-18. | MR 339508 | Zbl 0256.65050

7. J. Jr. Douglas, T. Dupont and M. Wheeler, Some superconvergence results for an H1-Galerkin procedure for the heat equation, Lecture Notes in Comp. Sci, 10, 1974,p. 491-504. | MR 451774 | Zbl 0285.65068

8. F. Natterer, Uber punktweise Konvergenz finiter Elemente, Num. Math., 25, 1975, p. 67-77. | MR 474884 | Zbl 0331.65073

9. J. Nitsche, Zur Konvergenz von Naherungsverfahren bezüglich verschiedener Normen, Num. Math., 15, 1970, p. 224-228. | MR 279509 | Zbl 0221.65092

10. J. Nitsche, L∞-convergence of finite element approximation. 2nd Conference on Finite Elements, Rennes, 1975. | Zbl 0362.65088

11. J. Nitsche, Über L∞-Abschatzungen von Projektionen auf finite Elemente, Bonner Mathematische Schriften, 89, 1976, p. 13-30. | MR 451780 | Zbl 0358.65094

12. J. Nitsche, L∞-convergence of finite element approximations, Lecture Notes in Math., 606, 1977, p. 261-274. | MR 488848 | Zbl 0362.65088

13. J. Nitsche and A. Schatz, On local approximation properdes of L2-projection on spline-subspaces, Appl Anal., 2, 1972, p. 161-168. | MR 397268 | Zbl 0239.41007

14. R. Scott, Optimal L∞ estimates for the finite element method on irregular meshes, Math. Comp., 30, 1976, p. 681-697. | MR 436617 | Zbl 0349.65060

15. V. Thomée, Spline-Galerkin methods for initial-value problems with constant coefficients, Lecture Notes in Math., 363, 1974, p. 164-175. | MR 426450 | Zbl 0298.65061

16. L. Wahlbin, On maximum norm error estimates for Galerkin approximation to one-dimensional second order parabolic boundary value problems, S.I.A.M., J. Numer. Anal., 12, 1975, p. 177-182. | MR 383785 | Zbl 0295.65053

17. M. B. Wheeler, L∞ estimates of optimal orders for Galerkin methods of one dimensional second order parabolic and hyperbolic equations, S.I.A.M., J. Numer. Anal., 10, 1973, p. 908-913. | MR 343658 | Zbl 0266.65074

18. M. Zlamal, Curved elements in the finite element method, S.I.A.M., J. Numer. Anal., 10, 1973, p. 229-240 and 11, 1974, p. 347-362. | Zbl 0285.65067

Part b: additionat literature

19. R. S. Anderssen, The numerical solution of parabolic differential equations using variational methods, Numer. Math., 13 1969, p. 129-145. | MR 255082 | Zbl 0183.44701

20. R. S. Nderssen, A class of densely invertible parabolic operator equations, Bull. Austral Math. Soc, 1, 1969, p. 363-374. | MR 259366 | Zbl 0177.14203

21. G. A. Baker, J. Bramble and V. Thomée, Single step Galerkin approximations or parabolic problems, Math. Comp., 31, 1977, p. 818-847. | MR 448947 | Zbl 0378.65061

22. W. E. Bosarge Jr., O. G. Johnson and C. L. Smith, A direct method approximation to the linear parabolic regulator problem over multivaraite spline bases, S.I.A.M., J. Numer. Anal, 10, 1973, p. 35-49. | MR 317146 | Zbl 0257.49011

23. J. H. Bramble and V. Thomée, Semidiscrete-least squares methods for a parabolic boundary value problem, Math. Comp., 26, 1972,p. 633-648. | MR 349038 | Zbl 0268.65060

24. J. Descloux, On the numerical integration of the heat equation, Numer. Math.,15, 1970, p. 371-381. | MR 269140 | Zbl 0211.19202

25. J. Douglas Jr., A survey of methods for parabolic differential equations, Advances in Computers, 2, 1961, p. 1-54. | MR 142211 | Zbl 0133.38503

26. J. Douglas Jr. and T. Dupont, The numerical solution of waterflooding problems in petroleum engineering by variational methods, Studies in Numer. Anal., 2, 1968, p. 53-63. | MR 269141 | Zbl 0245.65048

27. J. Douglas Jr. and T. Dupont, Galerkin methods for parabolic equations, S.I.A.M., J. Numer. Anal., 7, 1970, p. 575-626. | MR 277126 | Zbl 0224.35048

28. J. Douglas Jr. and T. Dupont, A finite element collocation method for the heat equation, Symposia Mathematica, 10, 1972, p, 403-410. | MR 373329 | Zbl 0274.65034

29. J. Douglas Jr. and T. D Upont, A finite element collocation method for nonlinear parabolic equations, Math. Comp., 27, 1973, p. 17-28. | MR 339508 | Zbl 0256.65050

30. J. Douglas Jr. and T. Dupont, Galerkin methods for parabolic equations with nonlinear boundary conditions, Numer. Math., 20, 1973, p. 213-237. | MR 319379 | Zbl 0234.65096

31. J. Douglas Jr. and T. Dupont, Collocation methods for parabolic equations in a single space variable (based on C1-piecewise-polynomial spaces), Lecture Notes in Math., 385, 1974. | MR 483559 | Zbl 0279.65097

32. J. Douglas Jr., T. Dupont and P. Percell, A time-stepping method for Galerkin approximations for nonlinear parabolic equations (to appear). | MR 483542 | Zbl 0381.65058

33. T. Dupont, L2 error estimates for projection methods for parabolic equations in approximating domains, Mathematical aspects of finite elements in partial differential equations, ed. de Boor, Academic Press, New York, 1974, p. 313-352 | MR 349031 | Zbl 0382.65050

34. B. A. Finlayson, Convergence of the Galerkin method for nonlinear problems involving chemical reaction, S.I.A.M., J. Numer. Anal., 8, 1971, p. 316-324. | MR 285142 | Zbl 0221.65173

35. G. Fix and N. Nassif, On finite element approximation to time dependent problems, Numer. Math., 19, 1972, p. 127-135. | MR 311122 | Zbl 0244.65063

36. H. Gajewski and K. Zacharias, Zur starken Konvergenz des Galerkinverfahrens bei einer Klasse pseudo-parabolischer partieller Differentialgleichungen, Math. Nachr., 47, 1970, p. 365-376. | MR 287144 | Zbl 0217.53102

37. G. Geymonat and M. Sibony, Approximation de certaines équations paraboliques non linéaires, Calcolo, 13, 1976, p. 213-256. | MR 455473 | Zbl 0336.35058

38. H.-P. Helfrich, Fehlerabschätzungen für das Galerkinverfahren zur Lösung von Evolutionsgleichungen, Manuscripta math., 13, 1974, p. 219-235. | MR 356513 | Zbl 0323.65037

39. H.-P. Helfrich, Lokale Konvergenz des Galerkinverfahrens bei Gleichungen vom parabolischen Typ in Hilberträumen (to appear).

40. I. Hlavacek, Variational principles for parabolic equations, Api. Mat., 14, 1969, p. 278-297. | MR 255988 | Zbl 0182.13803

41. I. Hlavacek, On a semi-variational method for parabolic equations II, Apl. Math., 18, 1973, p. 43-64. | MR 323124 | Zbl 0253.65065

42. D. C. Joyce, Survey of extrapolation processes in numerical analysis, S.I.A.M., Rev., 13, 1971, p. 435-490. | MR 307435 | Zbl 0229.65005

43. J. T. King, The approximate solution of parabolic initial boundary value problems by weighted least-squares methods, S.I.A.M., J. Numer. Anal., 9, 1972, p. 215-229. | MR 305626 | Zbl 0245.65051

44. H. D. Meyer, The numerical solution of nonlinear parabolic problems by variational Methods, S.I.A.M., J. Numer. Anal., 10, 1973, p. 700-722. | MR 339518 | Zbl 0262.65066

45. P.A. Raviart, Approximation des équations d'évolution par des méthodes variationnelles, Numer. Anal, of part. diff. equations, éd. J. L. Lions, C.I.M.E., 1968, p. 359-406. | MR 245227

46. P. A. Raviart, The use of numerical integration in finite element methods for solving parabolic equations, Topics in Numer. Anal., éd.J. J. Miller, Academic Press, 1973, p. 233-264. | MR 345428 | Zbl 0293.65086

47. R. E. Showalter, A priori error estimates for approximation of parabolic boundary value problems, S.I.A.M., J. Numer. Anal., 12, 1975, p. 456-463. | MR 391534 | Zbl 0323.35044

48. P. E. Sobolevsk Ii, The Bubnov-Galerkin method for parabolic equations in Hilbert space, S.M.D., 9, 1968, p. 154-157. | MR 223705 | Zbl 0203.40402

49. V. Thomée, Convergence estimates for semi-discrete Galerkin methods for initial value problems, Lecture Notes in Math., 333, 1973, p. 243-262. | MR 458948 | Zbl 0267.65069

50. V. Thomée, Some convergence results for Galerkin methods for parabolic boundary value problems, Math. Aspects of Finite Elements in Partial Diff. Equ., ed. C de Boor, Academic Press, New York, 1974, p. 55-88. | MR 657811 | Zbl 0343.65046

51. V. Thomée and L. Wahlbin, On Galerkin methods in semilinear parabolic problems, S.I.A.M., J. Numer. Anal., 12, 1975, p. 378-389. | MR 395269 | Zbl 0307.35007

52. B. Wendroff, Spline-Galerkin methods for initial value problems with variable coefficients, Lecture Notes in Math., 363, 1974, p. 189-195. | MR 431718 | Zbl 0298.65062

53. M. B. Wheeler, An H -1 Galerkin method for parabolic problems in a single space variable, S.I.A.M., J. Numer, Anal., 12, 1975, p. 803-817. | MR 413556 | Zbl 0331.65075

54. M. Zlamal, Finite element methods for nonlinear parabolic equations, R.A.I.R.O. Anal. Num., 11, 1977, p. 93-107. | Numdam | MR 502073 | Zbl 0385.65049